Alert archive / Tennessee / Flash Flood Warnings in 2022

Flash Flood Warning 7, NWS Nashville, TN

July 18, 2022Smith County, Trousdale County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 18, 2022, 10:16 PM CDT for Smith County, Trousdale County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2022, 10:16 PM CDT (03:16 UTC)
Expired
Jul 19, 2022, 12:15 AM CDT
In force
119 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Smith County, TN, Trousdale County, TN

The radar

The Nashville radar (KOHX), 48 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 643 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
643 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

703 
WGUS54 KOHX 190316
FFWOHX
TNC159-169-190515-
/O.NEW.KOHX.FF.W.0007.220719T0316Z-220719T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1016 PM CDT Mon Jul 18 2022

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Northwestern Smith County in middle Tennessee...
  East Central Trousdale County in middle Tennessee...

* Until 1215 AM CDT.

* At 1016 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts up to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Dixon Springs and Pleasant Shade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3636 8613 3643 8610 3644 8610 3639 8590
      3627 8597

FLASH FLOOD...RADAR INDICATED

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 6:14 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jul 18, 6:14 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
614 PM CDT Mon Jul 18 2022

...New AVIATION...

.SHORT TERM...
(This afternoon through Tuesday Night)
Issued at 133 PM CDT Mon Jul 18 2022

Earlier convection has moved onto the Cumberland Plateau, leaving
the remainder of the mid state rain-free except for a few pinhead
showers. Isolated activity will probably stay around the remainder
of the afternoon and evening. An upper trough is in the process
of working its way across Middle Tennessee, and this will help dry
us out. So expect much lower POP's tomorrow as high heat starts
to build back in.

&&

.LONG TERM...
(Wednesday through next Monday)
Issued at 133 PM CDT Mon Jul 18 2022

Another surface boundary will move southward across the mid state
Wednesday night and Thursday, so look for more widespread activity
as a result. However, the boundary will do little to cool us off,
as excessive temperatures will become more prevalent by the
weekend and lasting at least through Monday, which takes us
through the end of the 7-day forecast period. It appears that a
Heat Advisory will be needed on Wednesday, and again Saturday
through Monday as heat indices look to top 105 degrees most areas
west of the Cumberland Plateau each of those days. Friday and
Saturday look to be mostly sunny, with isolated convection
possible on Sunday, then scattered activity on Monday.

&&

.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Mon Jul 18 2022

VFR conditions are expected at airports this evening with VCSH and
light southwest winds. Fog will impact terminals overnight with
MVFR vis at BNA and IFR/LIFR vis at CKV/MQY/CSV. VFR conditions
return after 13Z on Tuesday morning with light southwest winds and
VCSH at CSV.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  90  75  97 /  30  10  10  10
Clarksville    69  91  75  98 /  10   0   0  10
Crossville     66  82  69  88 /  40  30  10  20
Columbia       69  89  74  96 /  40  20  10  10
Cookeville     68  85  72  91 /  40  20  10  20
Jamestown      66  83  70  90 /  30  20  10  20
Lawrenceburg   69  87  73  94 /  50  20  10  10
Murfreesboro   69  89  74  96 /  40  20  10  10
Waverly        69  91  76  98 /  20  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Shamburger
Hazardous weather outlook, Jul 18, 7:45 AM CDT, 14 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
745 AM CDT Mon Jul 18 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-191245-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
745 AM CDT Mon Jul 18 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heat index values are expected to range 100 to 105
degrees for locations west of Cumberland Plateau Region
Tuesday through Sunday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

08

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 9:51 PM CDTAreal Flood AdvisoryOHXSmith, Trousdale114 min
Jul 19, 3:04 AM CDTHeat AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more40 hr

Nearby

Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.